MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR TIBIAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR TIBIAL COMPONENT; PROSTHESIS, KNEE
Catalog Number 00598800500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).B3: it was reported that symptom onset began may 2024.D10: concomitant medical product: lcck nexgen right size f cemented option femoral component: catalog#: 00599401692, lot#: 63712895; nexgen distal femoral augment block size f 5mm: catalog#: 00599003610, lot#: 63245944, qty #2; nexgen 17mm diameter 100mm length straight stem extension combined length 145mm: catalog#: 00598801017, lot#: 63641556; nexgen 13mm diameter 30mm length cemented stem extension combined length 75mm: catalog#: 00598801713, lot#: 63739216; trabecular metal tibial cone, medium 36x31mm: catalog#: 00545001336, lot#: 63781592; lcck nexgen 10mm height size e,f with locking screw green articular surface: catalog#: 00599404010, lot#: 62531565; nexgen all poly patella standard cemented size 35 mm diameter 9.0 mm thickness: catalog#: 00597206535, lot#: 63868924; palacos rg 1x40 single bone cement: catalog#: 00111314001, lot#: 86694600, qty#2 the product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
It was that a patient underwent a revision total knee arthroplasty.Subsequently, six (6) years and four (4) months post-implantation, the patient began experiencing swelling, pain, stiffness, instability, buckling, redness, difficulty walking, and a cracking sound/loud painful pops.Diagnostic imaging was performed and did not reveal loosening of the cemented components.All implants remain implanted and additional medical intervention has not been reported.
 
Additional Manufacturer Narrative
The following report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10; h11.Visual examination of the provided picture identified a posterior view of a right knee.A vertical midline surgical scar is visible.The knee appears enlarged compared to the surrounding limb.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a healthcare professional.They state that a total knee arthroplasty was performed using unknown products.One year later, a revision surgery was performed, and a cemented nexgen lcck system was implanted due to flexion instability.Following the revision, the patient initially reported significant improvement in stability and mobility, was discharged full weight-bearing, and used a rolling walker during the early post-operative period.However, over the following months, symptoms gradually returned, including swelling, pain, stiffness, instability, and a cracking or popping sensation.The patient also experienced an itchy rash described as though clinical assessment did not support an allergic reaction.The knee was noted to be warm to the touch, and mild effusion and inflammation were observed.The patient was later released for light duty.Serial assessments showed a progressive decline in range of motion, from 0¿130 initially to 0¿90.Six (6) years post-op, symptoms had worsened and included ongoing swelling, pain, stiffness, instability, buckling, redness, difficulty walking, and a cracking sound or loud painful pops.An mri showed no signs of loosening.All implants remain in place, and the patient is requesting a recall check.These persistent symptoms more than six months post-operatively are considered a serious injury.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NEXGEN SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR TIBIAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21632070
Report Number0001822565-2025-00648
Device Sequence Number18026418
Product Code JWH
UDI-Device Identifier00889024220454
UDI-Public(01)00889024220454(17)261231(10)63548576
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00598800500
Device Lot Number63548576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight88 KG